MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient feels that the lens was not working anymore.Hence the lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for explant was dislocated lens, mis powered.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint of dislocation and "not working anymore".The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the lens was implanted in 2011.The patient's visual needs may have changed in the 13 years since the lens was implanted or the issue may have been related to the reported lens dislocation.The reporting facility has not provided any further information.The replacement lens information was not provided.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that a quality issue did not contribute to the event.The lens was mis powered.It was an inferior decentered w/ phacodonesis.No patient harm was reported.
 
Additional Manufacturer Narrative
Correction information provided in d.4.Additional information was provided in b.5., b.6., b.7., d.9., d6a., d.10., e.4., h.3., h.6.And h.10.The lens was returned in a non company lens case.Blood and solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic was torn, split, cracked and smashed in the case.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.Upon return, the lens was observed to be placed into a non company lens case incorrectly resulting in damage.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100percentage evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal company model 19 point 5 diopter lens was replaced with a monofocal non company 17 diopter lens.In the surgeons opinion, the product did not cause or contribute to the event.Information was provided that the reason for the exchange was due to an inferior decentered lens w phacodonesis.The exchange for a 2 point 5 lower diopter difference lens may suggest that the replacement lens was an improved choice for the patients vision needs.Additional information was provided that the lens was implanted in 2011.The patients visual needs may have changed in the 13 years since the lens was implanted or the issue may have been related to the reported lens dislocation.The reporting facility has not provided any further information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18675088
Report Number1119421-2024-00226
Device Sequence Number20381916
Product Code MFK
UDI-Device Identifier00380652241670
UDI-Public(01)00380652241670(17)150331(11)100412(10)11022484
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model NumberSN6AD1
Device Lot Number11022484
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/31/2024
09/16/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/26/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2010
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC OVD.; MONARCH , CARTRIDGE.; MONARCH III , INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown